CaltechAUTHORS
  A Caltech Library Service

New trapdoor-knapsack public-key cryptosystem

Goodman, R. M. F. and McAuley, A. J. (1985) New trapdoor-knapsack public-key cryptosystem. IEE Proceedings E Computers and Digital Techniques, 132 (6). pp. 289-292. ISSN 0143-7062. http://resolver.caltech.edu/CaltechAUTHORS:20190314-130609335

[img] PDF - Published Version
See Usage Policy.

414Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20190314-130609335

Abstract

The paper presents a new trapdoor-knapsack public-key cryptosystem. The encryption equation is based on the general modular knapsack equation, but, unlike the Merkle-Hellman scheme, the knapsack components do not have to have a superincreasing structure. The trapdoor is based on transformations between the modular and radix form of the knapsack components, via the Chinese remainder theorem. The security is based on factoring a number composed of 256 bit prime factors. The resulting cryptosystem has high density, approximately 30% message expansion and a public key of 14 Kbits. This compares very favourably with the Merkle-Hellman scheme which has over 100% expansion and a public key of 80 Kbits. The major advantage of the scheme when compared with the RSA scheme is one of speed. Typically, knapsack schemes such as the one proposed here are capable of throughput speeds which are orders of magnitude faster than the RSA scheme.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1049/ip-e.1985.0040DOIArticle
Additional Information:© 1985 Institution of Electrical Engineers. Paper 4156E (C3), first received 16th August 1984 and in revised form 31st July 1985.
Subject Keywords:Digital communication systems, Cryptography
Record Number:CaltechAUTHORS:20190314-130609335
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20190314-130609335
Official Citation:R. M. F. Goodman and A. J. McAuley, "New trapdoor-knapsack public-key cryptosystem," in IEE Proceedings E - Computers and Digital Techniques, vol. 132, no. 6, pp. 289-292, November 1985. doi: 10.1049/ip-e.1985.0040
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:93819
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:14 Mar 2019 20:47
Last Modified:14 Mar 2019 20:47

Repository Staff Only: item control page